Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 98, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 30, 2000, 8:51 PM CDT for Crockett County, Texas. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 30, 2000, 8:51 PM CDT (01:51 UTC)
- Expired
- Apr 30, 2000, 9:50 PM CDT
- In force
- 59 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Crockett County, TX
The radar
The San Angelo radar (KSJT), 113 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 9:10 PM CDT | Hail 0.88 | Ozona, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.9 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5297 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSJT 010152 SVRSJT TXC105-010250- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 851 PM CDT SUN APR 30 2000 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CROCKETT COUNTY IN WEST CENTRAL TEXAS * UNTIL 950 PM CDT * AT 846 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES WEST OF OZONA...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OZONA AT 910 PM CDT HAILSTONES AS LARGE AS GOLFBALLS ARE LIKELY WITH THIS STORM. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 3074 10147 3057 10142 3068 10096 3098 10097 TEW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 8:29 PM CDT, 22 minutes earlier.
Area forecast discussion, Apr 30, 8:29 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 829 PM CDT SUN APR 30 2000 ...TORNADO WATCH IS IN EFFECT FOR HASKELL AND THROCKMORTON COUNTIES UNTIL 1000PM... HAVE UPDATED ZONES TO REMOVE SOME OF THE WESTERN COUNTIES FROM THREAT OF SEVERE THUNDERSTORMS. FRONT HAS JUST PASSED STERLING CITY AND SWEETWATER. DROPPED FISHER...NOLAN...STERLING...IRION FROM SEVERE THUNDERSTORM THREAT. .SJT...NONE. 15 N
In the hours before
Special weather statement, Apr 30, 8:51 PM CDT, 0 minutes before
TXZ054-127-128-139-140-010300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 0850PM CDT SUN APR 30 2000 THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES...NOLAN...JONES...TAYLOR...FISHER... CONDITIONS HAVE BECOME LESS FAVORABLE FOR SEVERE STORMS TO OCCUR IN THESE COUNTIES WITH THE PASSAGE OF THE DRY LINE AND COLD FRONT. 15
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:43 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 47 min |
| Apr 30, 7:59 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 76 min |
| Apr 30, 8:28 PM CDT | Severe Thunderstorm Warning | SJT | Runnels, Tom Green | 62 min |
| Apr 30, 8:31 PM CDT | Tornado Warning | SJT | Coleman | 44 min |
| Apr 30, 8:43 PM CDT | Severe Thunderstorm Warning | SJT | Callahan | 32 min |
| Apr 30, 9:04 PM CDT | Tornado Warning | SJT | Brown | 41 min |
| Apr 30, 9:14 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 61 min |
| Apr 30, 9:17 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher | 73 min |
| Apr 30, 9:45 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 45 min |
| Apr 30, 11:20 PM CDT | Severe Thunderstorm Warning | SJT | Sutton | 40 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.